Hail, Worth
- When
- June 10, 3:10 PM CST to 3:11 PM CST
- Where
- Worth County, Athelstan
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.570, -94.550
On June 10, 2015 scattered thunderstorms brought some marginally severe hail to a portion of northern Missouri.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
On June 10, 2015 scattered thunderstorms brought some marginally severe hail to a portion of northern Missouri.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 10, 2:37 PM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 337 PM CDT Wed Jun 10 2015 .DISCUSSION... Issued at 337 PM CDT WED JUN 10 2015 Mid 70s dewpoints have made their first appearance of the season and are yielding heat index values as high as 105. This has also led to an airmass that is strongly to extremely unstable across much of the area with MLCAPE values over 4000 J/kg. This is setting the stage for some potentially strong to severe storms that could develop near or just south of a boundary over southern IA through the evening, mainly north of the US-36 corridor. Shear values are very weak across this area so widespread and long-lived severe storms are unlikely. There could be a few updrafts briefly capable of producing severe hail, but the primary threat will be quick damaging downburst winds with dry air aloft producing extreme values of downdraft CAPE and other downburst indices. These storms should also produce far-reaching outflow boundaries that will probably bring the storm threat to an end later this evening as the sun goes down. Another round of storms is possible late tonight when a mid-level shortwave will push out of the Rockies and into our area. An accompanying low-level jet will focus the heaviest precipitation well to our north across northern Nebraska into northern Iowa. However with a trailing vorticity lobe reaching further south into our area, a weakening band of showers and storms could make it as far east as western Missouri before gradually falling apart once the shortwave exits the area by mid morning. If clouds and precipitation clear out early enough, temperatures could rebound back to the upper 80s and lower 90s with heat index values pushing 100 degrees, especially near and south of the Missouri River. A cold front will sag into northern KS and northwest MO Thursday evening and will likely spark additional showers and thunderstorms. Shear will be a bit higher with this system so a few strong to severe storms could occur across areas mainly northwest of I-35 especially if the airmass can destabilize sufficiently behind Thursday morning's clouds and precipitation. Cold front should be moving fast enough to prevent a widespread heavy rain threat although pockets of heavy rain are certainly possible especially over northwest MO. Thursday night's cold front will stall just to our south on Friday then slowly lift back north over the weekend. Meanwhile a steady stream of weak impulses embedded in southwest upper flow will likely bring several rounds of rain and storms over the weekend and into early next week. Deep moisture will increase through this time and heavy rain/flooding could become an issue over the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1220 PM CDT WED JUN 10 2015 Scattered storms expected to develop near the MO/IA border this afternoon. There is a slight chance some of these could develop south enough to impact the KC area this afternoon but these chances are only 20 percent or less. Otherwise dry weather expected most of the TAF period with storm chances returning tomorrow afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Hawblitzel AVIATION...Hawblitzel
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 511 AM CDT WED JUN 10 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 511 AM CDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT POP-UP THUNDERSTORMS ACROSS NORTHERN MISSOURI THIS EVENING WILL HAVE THE CAPABILITY OF PRODUCING DANGEROUS CLOUD-TO-GROUND LIGHTNING...GUSTY TO DAMAGING WINDS...AND HAIL...POSSIBLY LARGE. WHILE THE RISK FOR TORNADOES IS LOW...THEY CANNOT BE RULED OUT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE IN THE FORECAST FOR THURSDAY WITH SIMILAR HAZARDS POSSIBLE. THE END OF THIS WEEK THROUGH EARLY NEXT WEEK WILL BE ANOTHER ACTIVE WEATHER PERIOD WITH FLOODING CONCERNS INCREASING THIS WEEKEND. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
353 PM CDT WED JUN 10 2015
MOZ003-102130-
WORTH MO-
353 PM CDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WORTH COUNTY UNTIL 430
PM CDT...
AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF GRANT CITY...OR 21 MILES
NORTHEAST OF MARYVILLE...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GRANT CITY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4048 9431 4047 9461 4047 9463 4057 9463
4058 9435
TIME...MOT...LOC 2054Z 264DEG 10KT 4054 9455
MJThe Des Moines radar (KDMX), 147 km away, was scanning. The volume nearest the first event began at 21:09 UTC.
14 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582007, 582008, 582009, 582010, 591184, 591185, 582011, 591186, 591183, 582014, 582015, 582012, 582013, 582016.